MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA (TM) ID HIGH POWER SINGLE-USE LASER FIBER; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA (TM) ID HIGH POWER SINGLE-USE LASER FIBER; POWERED LASER SURGICAL INSTRUMENT
Model Number M006R8403921
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
Note: this manufacturer report pertains to the first of two flexiva id 365 laser fibers that were used in the same procedure.It was reported to boston scientific corporation on (b)(6) 2019 that two flexiva id 365 laser fibers were used during a ureteroscopy procedure in the ureter performed on (b)(6) 2019.Reportedly, the laser unit used was a lumenis 30 watt laser console with laser settings of 0.6 joules and 6 hertz.According to the complainant, during the procedure, the tip of the laser fiber was broken after a few laser activations.A second of the same device was opened and it was noted to be broken about 12 inches from the tip outside the patient after introduction into the scope.The procedure was completed with the third flexiva id 365 laser fiber.There was no serious injury nor adverse patient effects reported as a result of this event.There were no patient complications and the patient's condition at the conclusion of the procedure was reported to be fine.

Brand Name
FLEXIVA (TM) ID HIGH POWER SINGLE-USE LASER FIBER
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8519602
Report Number3005099803-2019-01986
Device Sequence Number1840274
Product Code GEX
UDI-Device Identifier08714729963783
UDI-Public08714729963783
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K100078
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/09/2022
Device Model NumberM006R8403921
Device Catalogue Number69271
Device Lot Number0000007130
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2019
Initial Report FDA Received Date04/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1